Illinois Journal of Mathematics

On independent rigid classes in $H^{*}(\operatorname{WU}_{q})$

Taro Asuke

Full-text: Open access

Abstract

We introduce a family of rigid, linearly independent classes in $H^{*}(\operatorname{WU}_{q})$. The family is different from the one studied by Hurder in (Invent. Math. 66 (1982), 313–323), and some of the classes are decomposed into products of elements of $H^{*}(\operatorname{WU}_{q})$. We will show the independence by examining a complexification of Baker’s example in (Comment. Math. Helv. 53 (1978), 334–363).

Article information

Source
Illinois J. Math., Volume 56, Number 4 (2012), 1257-1265.

Dates
First available in Project Euclid: 6 May 2014

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1399395830

Digital Object Identifier
doi:10.1215/ijm/1399395830

Mathematical Reviews number (MathSciNet)
MR3231481

Zentralblatt MATH identifier
1300.57030

Subjects
Primary: 58H10: Cohomology of classifying spaces for pseudogroup structures (Spencer, Gelfand-Fuks, etc.) [See also 57R32]
Secondary: 53C12: Foliations (differential geometric aspects) [See also 57R30, 57R32] 58H15: Deformations of structures [See also 32Gxx, 58J10] 57R32: Classifying spaces for foliations; Gelfand-Fuks cohomology [See also 58H10]

Citation

Asuke, Taro. On independent rigid classes in $H^{*}(\operatorname{WU}_{q})$. Illinois J. Math. 56 (2012), no. 4, 1257--1265. doi:10.1215/ijm/1399395830. https://projecteuclid.org/euclid.ijm/1399395830


Export citation

References

  • T. Asuke, Godbillon–Vey class of transversely holomorphic foliations, MSJ Memoirs, vol. 24, Mathematical Society of Japan, Tokyo, 2010.
  • D. Baker, On a class of foliations and the evaluation of their characteristic classes, Comment. Math. Helv. 53 (1978), 334–363.
  • P. Baum and R. Bott, Singularities of holomorphic foliations, J. Differential Geom. 7 (1972), 279–342.
  • K. Enatsu, A transversely holomorphic foliation whose complex secondary characteristic classes are non-trivial, Master thesis, University of Tokyo, Tokyo, Japan, 2011.
  • C. Godbillon and J. Vey, Un invariant des feuilletages de codimension $1$, C. R. Acad. Sci. Paris Sér. A–B 273 (1971), A92–A95.
  • S. Hurder, On the secondary classes of foliations with trivial normal bundles, Comment. Math. Helv. 56 (1981), 307–326.
  • S. Hurder, Independent rigid secondary classes for holomorphic foliations, Invent. Math. 66 (1982), 313–323.
  • F. W. Kamber and P. Tondeur, On the linear independence of certain cohomology classes of $B\Gamma_{q}$, Studies in algebraic topology, Adv. in Math. Suppl. Stud., vol. 5, Academic Press, New York, 1979, pp. 213–263.